malaise

Discussion in 'Fibromyalgia Main Forum' started by Iamnotgivingup, Mar 13, 2012.

  1. I have not posted for a very long time.I have been quite ill,I keep getting all sorts of conditions. For the past few days I have been waking up in the middle of the night or early am with a very strong ill feeling, I believe it is called malaise. I was wandering if anyone out there has experienced it. Needless to say it is very scary. Thanks for any answers.
  2. mbofov

    mbofov Active Member

    Malaise just means not feeling well, which can mean almost anything. Could you be a little more specific? e.g., do you have pain or nausea, or exhaustion, or lightheadness? or something else?

    People here I think have experienced almost everything, but there are so many different issues we have, it would help if you could be more specific.

    They talk about "post-exertional malaise" for chronic fatigue syndrome. Well, it's not "malaise" - it's post-exertional complete exhaustion which starts 6 to 10 hours after the exertion and leaves you bedridden for days, often with severe muscle aches. But the way the word malaise is used here makes it sound like you just don't feel that well - very misleading! It's because the doctors don't listen to us.

    Anyways, sorry for going off on a tangent. But if you could be more specific about how you feel, perhaps someone can help.

    Take care -

    Mary
  3. A feeling of fatigue, exhaustion,weakness,nausea,muscle ache,pain all over and of course very anxious.
  4. mbofov

    mbofov Active Member

    Wow - that seems to cover all the possible bases for malaise. I don't know what would cause this to happen suddenly in the middle of night. I know many people deal with those symptoms much if not most of the time.

    For myself, weak adrenals caused exhaustion and weakness round the clock. Also high cortisol caused anxiety and insomnia. A good test to have done is the adrenal stress index test, a saliva test which will measure cortisol levels throughout the day and evening. Any doctor can order the test, though you might have the most luck with a naturopath, or look up Clymer Healing Center on-line and they can help. When my cortiso levels were high I was given Seriphos (phosphorylated serine - non-prescription) which helped a lot with sleep and anxiety - lowered my cortisol levels. Also an adrenal glandular product from my chiropractor helped strengthen my adrenals and helped a lot with weakness and exhaustion.

    That is a lot of symptoms to have all at once. If your regular doctor can't help, I would try a naturopath if possible, or a good chiropractor who does muscle testing. Mine helped me a lot with my adrenals and also a whole assortment of digestive problems.

    Hopefully someone else can give you more ideas -

    Take care -

    Mary
  5. Thank you so much for your advise.I will look into it.I have those feelings during the day, some days all day some days on and off,but to be waken up with them is very scary. Thanks again.
  6. mbofov

    mbofov Active Member

    Have you started any new meds recently? They can have all sorts of weird side effects, and don't rely on what your doctor tells you. From my experience and what I read, most doctors are either ignorant of or just outright deny side effects from meds. You have to read all the very fine print yourself, not just the major side effects, but the actual package insert - there is a section on side effects. You can find this info on-line if you don't have the package inserts.

    And even if you haven't started any new meds, you could be reacting to meds or OTC products you're already taking. Someone posted recently that she was having nausea, didn't know why, wasn't taking any meds, then casually mentioned she was taking something like Prevacid (but non-prescription). Well, a google search turned up that one of the side effects was nausea. So you've got to look at everything, even if you've been taking it for awhile.

    A naturopath or chiro who does muscle testing could look at all your meds and supplements and help you find out if any of them are hurting you.

    My mother had bad experiences with 3 or 4 meds, and her doctors did not connect the dots that she was reacting to certain meds. I had to do the reserach, tell teh doctors, they stopped teh drug and voila! she got better.

    Mary